Alert archive / California / Wind Advisories in 2023
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 1, 2023, 2:30 AM PST for 4 counties in California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2023, 2:30 AM PST (10:30 UTC)
- Expired
- Feb 1, 2023, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS76 KSGX 011030 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 230 AM PST Wed Feb 1 2023 CAZ048-012000- /O.NEW.KSGX.WI.Y.0010.230201T1030Z-230201T2000Z/ /O.CON.KSGX.FR.Y.0004.000000T0000Z-230201T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 230 AM PST Wed Feb 1 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...For the Frost Advisory, temperatures as low as 30 will result in frost formation. For the Wind Advisory, north winds 15 to 25 mph with gusts to 45 mph. Isolated gusts to 55 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...For the Frost Advisory, until 8 AM PST this morning. For the Wind Advisory, until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The stronger winds will be near and below the Cajon Pass. The colder temperatures will be in southern and eastern portions of the Inland Empire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ CAZ055-057-554-012000- /O.NEW.KSGX.WI.Y.0010.230201T1030Z-230201T2000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 230 AM PST Wed Feb 1 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...North winds 15 to 25 mph with gusts to 50 mph. Isolated gusts to 55 mph. * WHERE...San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 8:59 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 31, 8:59 PM PST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
859 PM PST Tue Jan 31 2023
.SYNOPSIS...
Dry and warmer conditions are in store for the remainder of the
week, with temperatures recovering back to seasonal normals by the
weekend. Another longwave trough will approach the West Coast
early next week, bringing cooler conditions as well as breezy west
winds to the mountains and deserts.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update:
After the rainy day yesterday, and snowy in the mountains, today
was full of sunshine with lighter winds. This has lead into a
tranquil night. A clear sky and light/calm winds will lead to
cold temps tonight with frost developing inland, especially over
the Inland Empire.
Onto a climate note: San Diego just experienced its wettest month
in 18 years! This month's rainfall of 5.14" is the highest
monthly rainfall since Feb 2005, when 5.83" fell.
Feb will start off dry with dry conditions forecast through at
least Feb 7.
Previous Discussion (Issued at 124 PM PST Tue Jan 31 2023):
With gusty offshore winds gradually subsiding this afternoon and
clear skies expected to persist across Southern California, a
chilly night is on tap. Today’s highs already look to top out
generally anywhere from 5 to 11 degrees below normal in much of
the coastal and valley regions, while the mountains and deserts
experience afternoon generally highs 10 to 20 degrees cooler than
normal. With an already cool airmass in place, calming winds, and
clear skies, overnight temperatures will radiate out very
efficiently, especially in the Inland Empire as well as some
wind-sheltered locations in the San Diego County Valleys. A Frost
Advisory has been issued from midnight tonight through 8 AM
Wednesday for the Inland Empire where more widespread frost
development is expected.
The 500mb low responsible for yesterday’s rain, mountain snow,
and gusty offshore flow will continue to depart off to the east
this afternoon as a weak 500mb ridge builds into the region. This
will mark the start of a warming trend that will continue through
the weekend, with dry conditions expected as well as the 500mb
ridge steadily strengthens in response to longwave troughing also
amplifying over the Central to Eastern Pacific. Highs are expected
to gradually climb a few degrees each day through Saturday, with
most locations seeing near-seasonal-normal temperatures by this
weekend, and cool-to-chilly temperatures each morning. Winds
during this time will generally be characterized by offshore flow
today through Thursday, with onshore flow finally returning late
Thursday into Friday as the 500mb ridge weakens. Accordingly,
Friday morning appears to be the earliest return time of marine
layer low clouds and fog to coastal areas.
The warming trend is then abruptly ended on Sunday by another
approaching longwave trough. There is higher confidence in the
occurrence of cooler and cloudier weather early next week in
addition to breezy west winds over the mountains and deserts.
Lower confidence precludes any more specific mentions of potential
precipitation chances, other than the best chances appear to be
over the coastal mountain slopes with the EPS/GEFS 500mb guidance
favoring the trough moving inland over central/northern
California.
&&
.AVIATION...
010420Z...N-NE winds with sfc gusts 20-35 kt continuing below the
passes and canyons and near the foothills overnight. Winds slowly
weakening after 16Z, diminishing by Wednesday evening. Otherwise
mostly clear with unrestricted vis through Wednesday evening.
&&
.MARINE...
No hazardous marine conditions are expected through Sunday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 8 AM PST Wednesday for
San Bernardino and Riverside County Valleys-The Inland
Empire.
PZ...None.
&&
PUBLIC...Gregoria (Update)/Adams (Previous Discussion)
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.